MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 36MM COCR MOD HD +3MM; PROTHESIS, HIP

ZIMMER BIOMET, INC. 36MM COCR MOD HD +3MM; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a right total hip arthroplasty on an unknown date, and a right hip revision approximately three years ago due to recurrent dislocations.Subsequently, the patient was revised a second time approximately one month ago due to recurrent dislocations.No additional information available.
 
Additional Manufacturer Narrative
(b)(4).A2: date of birth: information provided by the hospital showed the date of birth documented as two different dates: (b)(6) 1947 and (b)(6) 1948.D10: cat# unknown lot# unknown-unknown zimmer biomet unk 4-finned acetabular shell.Cat# unknown lot# unknown-unknown zimmer biomet stem.Cat# 105424 lot# 655270 rnglc locking ring sz 24.Cat# ep-105894 lot# 214770 epoly rlc 36mm 10deg sz24.G2: foreign: country: australia.Product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;g3;h2;h3;h6.H6: component code: mechanical (g04) ¿ head.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.However, since the stem and shell are unknown, it is unknown if the entire construct is compatible.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right hip arthroplasty dislocation.Medical records timeline: hip revision preformed due to recurrent dislocations.Subsequently the patient was revised on approximately three years later for recurrent dislocations.A definitive root cause cannot be determined.The complaint was confirmed based on the x-ray results.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2024-01026.

Brand Name
36MM COCR MOD HD +3MM
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19110676
Report Number0001825034-2024-01025
Device Sequence Number20890452
Product Code JDI
UDI-Device Identifier00880304210530
UDI-Public(01)00880304210530(17)270822(10)614570
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032396
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-363663
Device Lot Number614570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale